Numerische Mathematik

, Volume 126, Issue 2, pp 259–291 | Cite as

Lattice rules for nonperiodic smooth integrands

  • Josef Dick
  • Dirk Nuyens
  • Friedrich Pillichshammer
Article

Abstract

The aim of this paper is to show that one can achieve convergence rates of \(N^{-\alpha + \delta }\) for \(\alpha > 1/2\) (and for \(\delta > 0\) arbitrarily small) for nonperiodic \(\alpha \)-smooth cosine series using lattice rules without random shifting. The smoothness of the functions can be measured by the decay rate of the cosine coefficients. For a specific choice of the parameters the cosine series space coincides with the unanchored Sobolev space of smoothness 1. We study the embeddings of various reproducing kernel Hilbert spaces and numerical integration in the cosine series function space and show that by applying the so-called tent transformation to a lattice rule one can achieve the (almost) optimal rate of convergence of the integration error. The same holds true for symmetrized lattice rules for the tensor product of the direct sum of the Korobov space and cosine series space, but with a stronger dependence on the dimension in this case.

Mathematics Subject Classification

65D30 65D32 11K16 11K36 

References

  1. 1.
    Abramowitz, M., Stegun, I.A. (eds.): Handbook of Mathematical Functions with Formulas, Graphs and Mathematical Tables. National Bureau of Standards Applied Mathematics Series, vol. 55. U.S. Government Printing Office, Washington, D.C. (1964)Google Scholar
  2. 2.
    Aronszajn, N.: Theory of reproducing kernels. Trans. Am. Math. Soc. 68(3), 337–404 (1950)CrossRefMATHMathSciNetGoogle Scholar
  3. 3.
    Bakhvalov, N.S.: Approximate computation of multiple integrals (in Russian). Vestnik Moskov. Univ. Ser. Mat. Meh. Astr. Fiz. Him. 4, 3–18 (1959)Google Scholar
  4. 4.
    Cools, R., Haegemans, A.: An imbedded family of cubature formulae for \(n\)-dimensional product regions. J. Comput. Appl. Math. 51(2), 251–262 (1994)CrossRefMATHMathSciNetGoogle Scholar
  5. 5.
    Cools, R., Kuo, F.Y., Nuyens, D.: Constructing embedded lattice rules for multivariate integration. SIAM J. Sci. Comput. 28(6), 2162–2188 (2006)CrossRefMATHMathSciNetGoogle Scholar
  6. 6.
    Cristea, L.L., Dick, J., Pillichshammer, F., Leobacher, G.: The tent transformation can improve the convergence rate of quasi-Monte Carlo algorithms using digital nets. Numer. Math. 105(3), 413–455 (2007)CrossRefMATHMathSciNetGoogle Scholar
  7. 7.
    Dick, J.: On the convergence rate of the component-by-component construction of good lattice rules. J. Complexity 20(4), 493–522 (2004)CrossRefMATHMathSciNetGoogle Scholar
  8. 8.
    Dick, J.: Explicit constructions of quasi-Monte Carlo rules for the numerical integration of high dimensional periodic functions. SIAM J. Numer. Anal. 45(5), 2141–2176 (2007)CrossRefMATHMathSciNetGoogle Scholar
  9. 9.
    Dick, J.: Walsh spaces containing smooth functions and quasi-Monte Carlo rules of arbitrary high order. SIAM J. Numer. Anal. 46(3), 1519–1553 (2008)CrossRefMATHMathSciNetGoogle Scholar
  10. 10.
    Dick, J., Pillichshammer, F.: Digital Nets and Sequences: Discrepancy Theory and Quasi-Monte Carlo Integration. Cambridge University Press, Cambridge (2010)Google Scholar
  11. 11.
    Dick, J., Pillichshammer, F., Waterhouse, B.J.: The construction of good extensible rank-1 lattices. Math. Comp. 77(264), 2345–2373 (2008)CrossRefMATHMathSciNetGoogle Scholar
  12. 12.
    Dick, J., Sloan, I.H., Wang, X., Woźniakowski, H.: Good lattice rules in weighted Korobov spaces with general weights. Numer. Math. 103(1), 63–97 (2006)CrossRefMATHMathSciNetGoogle Scholar
  13. 13.
    Genz, A.C., Malik, A.A.: An imbedded family of fully symmetric numerical integration rules. SIAM J. Numer. Anal. 20(3), 580–588 (1983)CrossRefMATHMathSciNetGoogle Scholar
  14. 14.
    Hickernell, F.J.: A generalized discrepancy and quadrature error bound. Math. Comp. 67(221), 299–322 (1998)CrossRefMATHMathSciNetGoogle Scholar
  15. 15.
    Hickernell, F.J.: Obtaining \(O(n^{-2+\epsilon })\) convergence for lattice quadrature rules. In: Fang, K.T., Hickernell, F.J., Niederreiter, H. (eds.) Monte Carlo and Quasi-Monte Carlo Methods 2000, pp. 274–289. Springer, Berlin (2002)CrossRefGoogle Scholar
  16. 16.
    Hickernell, F.J., Kritzer, P., Kuo, F.Y., Nuyens, D.: Weighted compound integration rules with higher order convergence for all \(N\). Numer. Algorithms 59(2), 161–183 (2011)CrossRefMathSciNetGoogle Scholar
  17. 17.
    Hickernell, F.J., Niederreiter, H.: The existence of good extensible rank-1 lattices. J. Complexity 19(3), 286–300 (2003)CrossRefMATHMathSciNetGoogle Scholar
  18. 18.
    Iserles, A., Nørsett, S.P.: From high oscillation to rapid approximation I: Modified Fourier expansions. IMA J. Numer. Anal. 28(4), 862–887 (2008)CrossRefMATHMathSciNetGoogle Scholar
  19. 19.
    Korobov, N.M.: Number-theoretic methods in approximate analysis (in Russian). Goz. Izdat. Fiz.-Math (1963)Google Scholar
  20. 20.
    Kuo, F.Y.: Component-by-component constructions achieve the optimal rate of convergence for multivariate integration in weighted Korobov and Sobolev spaces. J. Complexity 19(3), 301–320 (2003)CrossRefMATHMathSciNetGoogle Scholar
  21. 21.
    Kuo, F.Y., Schwab, C., Sloan, I.H.: Quasi-Monte Carlo methods for high-dimensional integration: The standard (weighted Hilbert space) setting and beyond. ANZIAM J. 53(1), 1–37 (2011)CrossRefMATHMathSciNetGoogle Scholar
  22. 22.
    Kuo, F.Y., Sloan, I.H., Woźniakowski, H.: Periodization strategy may fail in high dimensions. Numer. Algorithms 46(4), 369–391 (2007)CrossRefMATHMathSciNetGoogle Scholar
  23. 23.
    Niederreiter, H.: Random number generation and quasi-Monte Carlo methods. Number 63 in Regional Conference Series in Applied Mathematics. SIAM (1992)Google Scholar
  24. 24.
    Novak, E., Woźniakowski, H.: Tractability of Multivariate Problems, vol. I: Linear Information. EMS Tracts in Mathematics, vol. 6. European Mathematical Society Publishing House (2008)Google Scholar
  25. 25.
    Novak, E., Woźniakowski, H.: Tractability of Multivariate Problems, vol. II: Standard Information for Functionals. EMS Tracts in Mathematics, vol. 12. European Mathematical Society Publishing House (2010)Google Scholar
  26. 26.
    Nuyens, D., Cools, R.: Fast algorithms for component-by-component construction of rank-1 lattice rules in shift-invariant reproducing kernel Hilbert spaces. Math. Comp. 75(254), 903–920 (2006)CrossRefMATHMathSciNetGoogle Scholar
  27. 27.
    Nuyens, D., Cools, R.: Fast component-by-component construction of rank-1 lattice rules with a non-prime number of points. J. Complexity 22(1), 4–28 (2006)CrossRefMATHMathSciNetGoogle Scholar
  28. 28.
    Nuyens, D., Cools, R.: Higher order quasi-Monte Carlo methods: a comparison. AIP Conf. Ser. 1281, 553–557 (2010)CrossRefGoogle Scholar
  29. 29.
    Sloan, I.H., Joe, S.: Lattice Methods for Multiple Integration. Oxford Science Publications, Oxford (1994)MATHGoogle Scholar
  30. 30.
    Sloan, I.H., Kuo, F.Y., Joe, S.: On the step-by-step construction of quasi-Monte Carlo integration rules that achieve strong tractability error bounds in weighted Sobolev spaces. Math. Comp. 71(240), 1609–1640 (2002)CrossRefMATHMathSciNetGoogle Scholar
  31. 31.
    Sloan, I.H., Reztsov, A.V.: Component-by-component construction of good lattice rules. Math. Comp. 71(237), 263–273 (2002)CrossRefMATHMathSciNetGoogle Scholar
  32. 32.
    Temlyakov, V.N.: Cubature formulas, discrepancy, and nonlinear approximation. J. Complexity 19(3), 352–391 (2003)CrossRefMATHMathSciNetGoogle Scholar
  33. 33.
    Wasilkowski, G.W., Woźniakowski, H.: Weighted tensor product algorithms for linear multivariate problems. J. Complexity 15(3), 402–447 (1999)CrossRefMATHMathSciNetGoogle Scholar
  34. 34.
    Werschulz, A.G., Woźniakowski, H.: Tractability of multivariate approximation over a weighted unanchored Sobolev space. Constr. Approx. 30(3), 395–421 (2009)CrossRefMATHMathSciNetGoogle Scholar
  35. 35.
    Zaremba, S.K.: La méthode des “bons treillis” pour le calcul des intégrales multiples. In: Zaremba, S.K. (ed.) Applications of Number Theory to Numerical Analysis, pp. 39–119. Academic Press, Dublin (1972)Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2013

Authors and Affiliations

  • Josef Dick
    • 1
  • Dirk Nuyens
    • 2
  • Friedrich Pillichshammer
    • 3
  1. 1.School of Mathematics and StatisticsUniversity of New South WalesSydneyAustralia
  2. 2.Department of Computer ScienceKU LeuvenHeverleeBelgium
  3. 3.Institut für FinanzmathematikUniversität LinzLinzAustria

Personalised recommendations